Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 65, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 2:43 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 2:43 PM CDT (19:43 UTC)
- Expired
- May 21, 2015, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
893
WGUS54 KCRP 211943
FFWCRP
TXC057-469-212245-
/O.NEW.KCRP.FF.W.0065.150521T1943Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 545 PM CDT
* AT 242 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN IN SOME AREAS...AND THIS THUNDERSTORM COMPLEX IS
MOVING VERY LITTLE IN THE PAST 15 TO 30 MINUTES. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PORT LAVACA...POINT COMFORT...POINT COMFORT...LONG MOTT...
INDIANOLA...KAMEY...MAGNOLIA BEACH...ALAMO BEACH...KAMAY AND GREEN
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2843 9682 2850 9688 2860 9692 2867 9680
2883 9677 2867 9664 2870 9656 2864 9652
2864 9661 2860 9661 2858 9665 2858 9663
2863 9656 2856 9654 2862 9651 2857 9653
2857 9648 2855 9652 2850 9647
$$
GW2 follow-up statements
444
WGUS74 KCRP 212051
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 PM CDT THU MAY 21 2015
TXC469-212059-
/O.CAN.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-
351 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN VICTORIA COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
2859 9692 2870 9657 2866 9663 2864 9661
2866 9658 2866 9659 2870 9656 2864 9652
2859 9661 2858 9665 2857 9660 2861 9657
2857 9656
$$
TXC057-212245-
/O.CON.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN TX-
351 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN CALHOUN COUNTY...
AT 349 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...WITH THE HEAVIEST RAINFALL
OCCURRING OVER POINT COMFORT. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN PORTIONS OF CALHOUN COUNTY. FLASH FLOODING IS
EXPECTED TO CONTINUE OR BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PORT LAVACA...POINT COMFORT...POINT COMFORT...LONG MOTT...
INDIANOLA...KAMEY...ALAMO BEACH...KAMAY AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
2859 9692 2870 9657 2866 9663 2864 9661
2866 9658 2866 9659 2870 9656 2864 9652
2859 9661 2858 9665 2857 9660 2861 9657
2857 9656
$$
GW373
WGUS74 KCRP 212115
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT THU MAY 21 2015
TXC057-212125-
/O.CAN.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN TX-
415 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CALHOUN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
2859 9692 2870 9657 2866 9663 2864 9661
2866 9658 2866 9659 2870 9656 2864 9652
2859 9661 2858 9665 2857 9660 2861 9657
2857 9656
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:39 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 21, 12:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT THU MAY 21 2015 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 85 77 87 77 / 20 30 20 40 30 VICTORIA 72 84 75 85 75 / 30 40 10 40 40 LAREDO 73 89 76 91 75 / 50 40 30 30 60 ALICE 74 86 77 89 76 / 30 30 20 40 50 ROCKPORT 76 83 79 85 78 / 20 30 20 30 30 COTULLA 70 86 73 85 73 / 50 40 30 50 60 KINGSVILLE 75 86 77 88 77 / 20 30 10 30 40 NAVY CORPUS 77 83 78 85 78 / 10 20 20 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Local storm report, May 21, 9:26 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN ARTESIA WELLS 28.28N 99.28W
05/21/2015 M4.15 INCH LA SALLE TX COCORAHS
RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.
&&
HARTLocal storm report, May 21, 10:27 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LAREDO 27.53N 99.49W
05/21/2015 WEBB TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
SWIFT WATER RESCUES.
&&
HARTSpecial weather statement, May 21, 12:27 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1227 PM CDT THU MAY 21 2015 TXZ241>244-211930- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1227 PM CDT THU MAY 21 2015 ...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY AFTERNOON... A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE FOR UP TO AN HOUR. HART
Local storm report, May 21, 1:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD 5 SW FANNIN 28.64N 97.29W
05/21/2015 GOLIAD TX AMATEUR RADIO
REPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT
&&
HARTLocal storm report, May 21, 1:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO 3 ENE PORTLAND 27.90N 97.28W
05/15/2015 SAN PATRICIO TX NWS STORM SURVEY
*** 3 INJ *** NWS STORM SURVEY, PHOTOS AND VIDEO SHARED
BY MEDIA CONFIRMED AN EF-0 TORNADO WITH WINDS ESTIMATED
75-85 MPH...TOUCHED DOWN NEAR THE VOSTALPINE PLANT NEAR
HIGHWAY 361 AND PRIVATE ROAD 87A. THE TORNADO CROSSED
HIGHWAY 361 AND STRUCK THE TCPO PLANT FLIPPING A
COMMERCIAL TRAILER INJURING THREE PEOPLE INSIDE. THE
TORNADO PATH WAS ESTIMATED AT 1.37 MILES IN LENGTH AND
WIDTH 50 YARDS.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:07 PM CDT | Tornado Warning | CRP | Goliad | 23 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:01 PM CDT | Flash Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 5:36 PM CDT | River Flood Warning | CRP | Nueces | 63 hr |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:58 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.